Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
losinghope

question about scarring on accutane

Recommended Posts

now i know youre risk of scarring while on tane is great.but some people dont scar... if you already have some scarring does that mean your skin is more likely to scar on accutane?

like, i have scarred pores and ice picks from acne...does that mean my skin is just prone to scarring and that i have a higher risk than others of more scars if gong on tane? thanks.

Share this post


Link to post
Share on other sites

I'm confused :wacko: . I read somewhere that during Accutane treatment any acne you might get would not leave scarring because it would prevent it. But, others agree that it's easier to scar while on tane. Which one is it? :think: . I hope it's not the former!

Share this post


Link to post
Share on other sites

I'm confused :wacko: . I read somewhere that during Accutane treatment any acne you might get would not leave scarring because it would prevent it. But, others agree that it's easier to scar while on tane. Which one is it? :think: . I hope it's not the former!

On high doses of accutane your body's ability to heal is compromised. That's why you'll hear certain members recommending vitamin E supplements to complement their accutane course --although I've seen no clinical evidence that this is effective.

And to add to your confusion even more, I read a study in which LOW doses of accutane were beneficial for existing scarring.

You'll find a lot of apparent contradictions with accutane.. like, for example, the fact that high-dose accutane can cause or aggravate rosacea, and low-dose accutane is prescribed to treat it. Go figure.

Share this post


Link to post
Share on other sites

yor liver has a hard time breaking down the accutane and because of that your skin may not heal properly. or something like that.

would low dose accutane be effective in treating blackheads? whats considered low dose?

Share this post


Link to post
Share on other sites

Wait a second, my derm prescribed Accutane because I am starting to scar, so in other words to prevent it; in that case Acctuane causing scarring wouldn't make sense :wacko: now I'm confused as well

Share this post


Link to post
Share on other sites

If you are scarring already accutane wont make it worse. That was my nr1 concern before it too. But I didint notice increased scarring while on tane.

Share this post


Link to post
Share on other sites

Wow, there's people saying the exact opposite of each other! Frick! I wish derms would get their story straight.... unless it's different for different people depending what they are taking accutane for.

I was told I would probably scar on accutane, and to watch for it in the last month or two mostly. I've noticed some here and there.

I'm afraid of rolling scars :unsure:

I'm making appointment for treatment exactly 6 months after my tane is done!

Share this post


Link to post
Share on other sites

for those that were pu on it to prevent further scarring, what dosage is it?

our bodies are all different so it effects us all differently probably.

Share this post


Link to post
Share on other sites

What is considered low dose accutane? What is 40mg considered?

I haven't read a site that said Accutane will make you scar. I've only read that Accutane helps prevent scarring.

Share this post


Link to post
Share on other sites

Wait a second, my derm prescribed Accutane because I am starting to scar, so in other words to prevent it; in that case Acctuane causing scarring wouldn't make sense :wacko: now I'm confused as well

my derm. told me the same thing. he put me on it b/c he said if he didn't scarring would start to be an issue. but i think he said this b/c accutane hopefully stops new blemishes from forming therefore new scars won't be able to form because when i asked him if it helped redness and scarring he said no. i think that's why they say it but then they just don't explain it very well.

Share this post


Link to post
Share on other sites

Ok guys...it's like this.

If you have acne, and it's scarring, your derm will put you on tane to clear up your skin and prevent scarring in the future, because you will have no more acne to cause scarring.

This doesn't mean that you're not going to get scars during the initial breakout/ tane course. Acne causes scars. Tane can cause scars and redmarks to heal more slowly. It only reduces scarring by getting rid of the acne that causes scarring.

I just said 'scar' too many times :)

Share this post


Link to post
Share on other sites

Ok guys...it's like this.

If you have acne, and it's scarring, your derm will put you on tane to clear up your skin and prevent scarring in the future, because you will have no more acne to cause scarring.

This doesn't mean that you're not going to get scars during the initial breakout/ tane course. Acne causes scars. Tane can cause scars and redmarks to heal more slowly. It only reduces scarring by getting rid of the acne that causes scarring.

I just said 'scar' too many times :)

What she said. Put another way - the best way to avoid getting scars is to avoid getting acne in the first place. That is where Accutane comes in. No more acne = no additional scars. However, whilst you are on Accutane (a) you may break out more especially if you have an initial breakout and (b) when you do your skin may take more time to heal the acne lesions. This puts you at risk of scarring.

I did not get additional scarring. All that happened was that the scars I already had became more noticeable because I had no acne.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×